# SDR CA040901007

- Difficulty date: July 19, 2004
- Submitted: October 5, 2004
- Operation: General aviation
- Engine: Lyc IO540L1A5
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Sump
- Part number: 77517
- Condition: Leaking
- Location: Engine
- Stage of operation: IN
- How discovered: 9
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

(CAN) AT A RECEIVING INSPECTION OF A NEW, ZERO TIME ENGINE, NUMEROUS VOIDS IN THE CASTING WERE DISCOVERED ON THE ENGINE SUMP.  PORT SIDE NEAR PLUG AREA.  THE TWO BIGGER ONES HAD A DEPTH MEASUREMENT OF .110 AND .070 RESPECTIVELY. ENGINE MANUFACTURER WAS CONTACTED AND IT WAS DETERMINED TO REPLACE THE SUMP PRIOR TO ENGINE BEING INSTALLED. A NEW SUMP WAS OBTAINED FROM THE MANUFACTURER AND INSTALLED IAW APPLICABLE MANUAL INSTRUCTIONS.  NOTE: THERE WAS NO VISUAL EVIDENCE OF CASTING VOIDS ON THE INTERNAL WALLS OF THE OIL SUMP CASE.
